MAUDE Adverse Event Report: DEPUY SPINE INC SFX,5.5,TI, MED, SIZE F9; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY SPINE INC SFX,5.5,TI, MED, SIZE F9; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 189401209
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Hospital - (b)(6).Date - (b)(6) 2018, present in theatre - yes, name of surgeon - (b)(6), product codes - 198401495, 189401209, 197999755, 179702480, lot numbers - bdhs9sm, om8677, om8574, a11bfb3, ancb16, impact to patient - revision surgery, delay in procedure - none, event details -rods fractured at t12 level and screws broken at l5 level.Revision surgery to replace rods and extend construct to s1 and pelvis.No problems during procedure.Awaiting collection of damaged/removed.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Corrected data-report due date.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A review of the receiving inspection (ri) for sfx,5.5,ti, med, size f9 was conducted identifying that lot number om8574 was released in a single batch.Batch 1: lot qty of 47 units were released on (b)(6) 2014 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the sfx 5.5 mm ti, medial series, cross connector assembly (part # 189401209, lot # om8574, mfg # 22-may-2014) was received at us cq with no signs of any visual defects.This is not consistent with the reported complaint condition.Therefore, the complaint is not confirmed.Dimensional inspection: dimensional analysis was not completed as there was no defect found with the device.Document/specification review: the following drawing(s) was reviewed; sfx 5.5 mm ti, medial series, cross connector assembly conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in united kingdom as follows: it was reported that on an unknown date, the rods fractured at t12 level and screws broken at l5 level.Revision surgery to replace rods and extend construct to s1 and pelvis was performed.No problems during procedure.This is report 1 of 8 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).
 
Event or Problem Description
Concomitant device: exp dual-inner setscrew (part 179722000, lot unknown, quantity 1).
 
Additional Manufacturer Narrative

Brand Name
SFX,5.5,TI, MED, SIZE F9
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9261703
Report Number1526439-2019-52338
Device Sequence Number2550802
Product Code NKB
UDI-Device Identifier10705034167879
UDI-Public10705034167879
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K062196
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number189401209
Device Lot NumberOM8574
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2019
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer11/19/2019
12/11/2019
12/11/2019
11/19/2019
12/18/2019
12/19/2019
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date11/21/2019
12/11/2019
12/11/2019
12/13/2019
12/18/2019
12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXP DUAL-INNER SETSCREW
Outcome Attributed to Adverse Event Required Intervention;